Aug 24, 2010 - 10:50 pm
My mother is on a feeding j-tube after a total gastrectomy. The surgery was July 1, but we had a stricture and that required another surgery so we've only been eating for about 10 days. She is on liquid Lortab that is administered via the j-tube. Has anyone noticed an increase in gas when using this? Or just gas with the j-tube feeding? It makes her have a very uncomfortable night. She takes Zofran, but it doesn't seem to dispel the gas much. You can sit next to her and hear her intestines gurgling away. Also can anyone tell me how long it took their taste and texture issues to be resolved? She feels it will be this way forever, and I've encouraged her to pretend she's in another country where everything tastes different, but she thinks I'm crazy. I know she's just in the dark night of this situation and will come out the other side. But she is struggling and it would be nice for her to hear some words of hope or advice. Thanks.